MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE GOGEAR CONSOLIDATED BAG, LEFT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE GOGEAR CONSOLIDATED BAG, LEFT; VENTRICULAR (ASSIST) BYPASS
Model Number 106449
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the metal carabiner broke off from the metal eyelet holder causing the carrying strap to become insufficient and the heartmate 3 system to fall off, resulting in tension at the driveline exit site and accompanying bleeding.The bag was replaced.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was additionally reported that the patient had only micro bleedings due to small skin lesions around the exit site which were due to the tension of the driveline during the fall of the bag.The patient was treated with clotting dressings, and the patient was stable.
 
Additional Manufacturer Narrative
Section h5/h9: usage of device corrected.Manufacturer's investigation conclusion: the reported event of the gogear consolidated bag having a dislodged snaphook was confirmed, as the returned consolidated bag (lot number 9213649) was observed to have one of its snaphooks missing from its respective d-ring upon arrival.T the fitting hole of the shoulder strap d-ring was observed to be slightly worn which appeared to be consistent with normal use wear.Wear of the d-ring over time appeared to result in material fatigue and misshaping of the hole, which could have contributed to the snaphook dislodging from its intended position.The connection of the other carabiner clip was unremarkable.The consolidated bag zippers, controller pocket buckle, and the shoulder strap connection of the side with the intact carabiner clip were tested and functioned as intended.A manufacturing analysis task was completed to address the reported event further.A supplier corrective action request (scar) was issued to notify the supplier of the reported event as a result of the manufacturing analysis task.The root cause of the reported event was determined to be supplier-related.Device history records was reviewed and showed no deviations from manufacturing or qa specifications.The current revision of the ifu can be found on the eifu page of the abbott website.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu), and patient handbook, are currently available.Section 6 of the ifu, ¿patient care and management¿, and section 4 of the patient handbook, ¿living with the heartmate 3¿, provide instructions and images for how to properly put on, use, and take off the consolidated bag.Section 8 of the ifu, ¿equipment storage and care¿, and section 6 of the patient handbook, ¿equipment maintenance¿, instruct the user to periodically inspect the wear and carry accessories for damage or wear.These sections further state, ¿if an accessory appears damaged or worn, do not use it.Contact the manufacturer with questions or to order a replacement, if needed.¿ no further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE GOGEAR CONSOLIDATED BAG, LEFT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22960135
Report Number2916596-2025-05772
Device Sequence Number18550677
Product Code DSQ
UDI-Device Identifier00813024011279
UDI-Public(01)00813024011279(10)9213649
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number106449
Device Catalogue Number106449
Device Lot Number9213649
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer09/02/2025
09/23/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date09/17/2025
10/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age67 YR
Patient SexMale